Aa
A
A
A
Close
Fibromyalgia Community
3.74k Members
Avatar universal

What is the best medication you've used and why? Whats up with the new med coming out in March?

I was just wondering what the best meds have helped and what does anyone know about the new medication coming out in March?  What is the name of it?  I'm currently on 400 mgs. and have been taking lyrica for over a year...for neuropathy and myelopathy and just recently diagnosed with FM... Thanks!
6 Responses
230948 tn?1235847929
fentanal patches 100 change every 72 hrs gives me pain relief 24 7 but still feel alot of pain and they give these to cancer patients who are dying. alot of side effects and risks.

requip for more bodily motion but not pain relief. feel i can move more not as stiff on requip.

Avatar universal
I think it would depend upon the type of symptoms one is having.

If it is a sleep disorder (RLS/PLMD) - I have found that Trazadone works well.

For neuropathy and other sensations I had relief with both Cymbalta and Lyrica.  The only downside to the Lyrica was difficulty with cognition and drowsiness.

Savella (milnacipran) is the new medication and it works much the same as Cymbalta...it is an antidepressant.

As uk2 mentioned, the patches help with pain as well.

My current treatment is with Ultram for both FMS and RSD and Trazadone for sleep.  It's much a 'trial and error'...as what works for some may not be right for others.  

Hope you feel better soon.
470024 tn?1242512706
For me Fentanyl patches 50mcg have saved my sanity. They lessen the pain but don't take it away but make life a little bit easier. I also take Tizanadine and oxycodone for flare ups. In the morning I start taking Savella the new Fibromyalgia medication. My Rheumatologist gave me a four week starter pack of Savella today. I'm really nervous to take this medication because both Cymbalta and Lyrica were horrible medications for me.  The side effects scare me. Suicide, nausea, vomiting, bleeding problems, rashes, etc. and I do mean the list goes on and on. Wish me luck.  Sheila
Avatar universal
If you had a bad experience with Cymbalta and Lyrica, I am not sure you won't experience the same with the Savella (as it's much the same as Cymbalta).  I had a horrible time when taking Effexor with Ultram...it almost gave me seizures.  

Here are the drug interactions.  Be safe.

http://www.drugs.com/drug_interactions.php

Interactions between your selected drugs
oxycodone and tizanidine (Moderate Drug-Drug)

MONITOR: Sedation is a major side effect of tizanidine and may be potentiated by coadministration with other substances that have central nervous system-depressant effects or that may commonly cause drowsiness.

MANAGEMENT: Use of tizanidine with other substances that commonly cause sedation should be approached with caution, particularly in elderly or debilitated patients. Ambulatory patients should be counseled to avoid hazardous activities requiring complete mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.


oxycodone and Savella (milnacipran) (Moderate Drug-Drug)

MONITOR: Coadministration of oxycodone with serotonin reuptake inhibitors has been associated with development of the serotonin syndrome. The mechanism of interaction is unknown. Unlike other analgesics such as phenylpiperidine opioids (e.g., meperidine) and tramadol, oxycodone is not known to possess serotonergic activity and has not previously been associated with the serotonin syndrome. The report describes a bone marrow transplant patient who developed severe tremors and visual hallucinations after he dramatically increased his dosage of oxycodone while on a stable dosage of sertraline and cyclosporine. Discontinuation of cyclosporine did not completely resolve his hallucinations and had no effect on the tremors after 72 hours, which led to consideration of a possible sertraline-oxycodone interaction. The patient's symptoms resolved after sertraline was withheld and cyproheptadine (a central serotonin antagonist) administered. Serotonin syndrome is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A and 2A receptors. Symptoms of the serotonin syndrome may include mental status changes such as irritability, altered consciousness, confusion, hallucinations, and coma; autonomic dysfunction such as tachycardia, hyperthermia, diaphoresis, shivering, blood pressure lability, and mydriasis; neuromuscular abnormalities such as hyperreflexia, myoclonus, tremor, rigidity, and ataxia; and gastrointestinal symptoms such as abdominal cramping, nausea, vomiting, and diarrhea.

MANAGEMENT: Until more data are available, caution is advised if oxycodone is prescribed in combination with serotonin reuptake inhibitors, particularly in complicated patients such as transplant patients who are also receiving cyclosporine. Patients should be monitored for symptoms of the serotonin syndrome during treatment. Particular caution is advised when increasing the dosages of these agents. If serotonin syndrome develops or is suspected during the course of therapy, all serotonergic agents should be discontinued immediately and supportive care rendered as necessary. Moderately ill patients may also benefit from the administration of a serotonin antagonist (e.g., cyproheptadine, chlorpromazine). Severe cases should be managed under consultation with a toxicologist and may require sedation, neuromuscular paralysis, intubation, and mechanical ventilation in addition to the other measures. Patients should also be advised of potentially additive central nervous system effects from these agents and to avoid hazardous activities requiring complete mental alertness and motor coordination until they know how these agents affect them.
Avatar universal
I couldn't function without my zanaflex.

I use it for severe muscle pain and problems.

t
Avatar universal
I WAS ON THE FENTYL PAIN PATCHES AND THEY HELPED ALOT BUT I WAS ON 225 MCG. AND THATS ALOT BUT I WAS HAVING PROBLEMS WITH THEM STAYING ON ME AND NOT LASTING THE WHOLE 72 HOURS AND I JUST GOT TIRED OF MESSING WITH THEM COMING OFF ALL THE TIME SO MY DOCTOR PUT ME ON MORPHINE 800MG. A DAY WHICH I GUESS WAS THE EQUIV. TO THE PAIN PATCHES AND SHE ALSO GAVE ME OXY IR 5 MG.X 8 a  DAY FOR THE BREAK THROUGH PAIN
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.